MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER

ALCON RESEARCH, LLC - HOUSTON LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Alcon lensx (site #(b)(4)) is no longer operational.Lensx manufactured products are maintained and investigated by the alcon research, ltd.Irvine technology center (site #(b)(4)).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported during post phacoemulsification of the extremely hard nucleus, the pupil was closed and non-responsive.Rupture of capsule occurred due to cortical aspiration with miosis.Vitrectomy performed and surgery was rescheduled.Patient's symptoms were resolved.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number, indicates that the product was processed and released according to the product¿s acceptance criteria.The root cause could not be determined conclusively.The manufacturer internal reference number is: (b)(4).

Brand Name
LENSX LASER SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
MDR Report Key11752210
Report Number1644019-2021-00295
Device Sequence Number4138119
Product Code OOE
UDI-Device Identifier00380659982255
UDI-Public380659982255
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number550
Device Catalogue Number8065998225
Device Lot Number2389326H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR